Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 111, NWS Wichita, KS

May 22, 2014Elk County, Wilson County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 22, 2014, 4:40 PM CDT for Elk County, Wilson County, Kansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2014, 4:40 PM CDT (21:40 UTC)
Expired
May 22, 2014, 5:45 PM CDT
In force
65 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Elk County, KS, Wilson County, KS

The radar

The Wichita radar (KICT), 122 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 9.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-404 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

966 
WUUS53 KICT 222140
SVRICT
KSC049-205-222245-
/O.NEW.KICT.SV.W.0111.140522T2140Z-140522T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
440 PM CDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ELK COUNTY IN SOUTHEAST KANSAS...
  SOUTHWESTERN WILSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 545 PM CDT

* AT 436 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOWARD...AND
  MOVING EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LONGTON.

A SECOND SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF 
HOWARD...MOVING EAST AT 10 MPH. THIS STORM ALSO IS CAPABLE OF 60 MPH 
WIND GUSTS AND HAIL TO HALF DOLLAR SIZE. 

THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR 
ELK COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3752 9628 3758 9612 3761 9594 3739 9592
      3738 9593 3738 9596 3735 9597 3735 9630
TIME...MOT...LOC 2139Z 258DEG 8KT 3745 9620

HAIL...1.25IN
WIND...60MPH

$$

CARUSO
3 follow-up statements
744 
WWUS53 KICT 222150
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
450 PM CDT THU MAY 22 2014

KSC049-205-222245-
/O.CON.KICT.SV.W.0111.000000T0000Z-140522T2245Z/
ELK KS-WILSON KS-
450 PM CDT THU MAY 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WILSON AND EASTERN ELK COUNTIES UNTIL 545 PM CDT...

AT 448 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF LONGTON...AND MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LONGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3752 9628 3758 9612 3761 9594 3739 9592
      3738 9593 3738 9596 3735 9597 3735 9630
TIME...MOT...LOC 2150Z 275DEG 11KT 3745 9612

HAIL...1.25IN
WIND...60MPH

$$

DARMOFAL
011 
WWUS53 KICT 222157
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
457 PM CDT THU MAY 22 2014

KSC049-205-222245-
/O.CON.KICT.SV.W.0111.000000T0000Z-140522T2245Z/
ELK KS-WILSON KS-
457 PM CDT THU MAY 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WILSON AND EASTERN ELK COUNTIES UNTIL 545 PM CDT...

AT 455 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
LONGTON...AND MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LONGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3752 9628 3758 9612 3761 9594 3739 9592
      3738 9593 3738 9596 3735 9597 3735 9630
TIME...MOT...LOC 2157Z 275DEG 11KT 3745 9609

HAIL...1.25IN
WIND...60MPH

$$

DARMOFAL
958 
WWUS53 KICT 222205
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
505 PM CDT THU MAY 22 2014

KSC049-205-222215-
/O.CAN.KICT.SV.W.0111.000000T0000Z-140522T2245Z/
ELK KS-WILSON KS-
505 PM CDT THU MAY 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WILSON AND
EASTERN ELK COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

LAT...LON 3752 9628 3758 9612 3761 9594 3739 9592
      3738 9593 3738 9596 3735 9597 3735 9630
TIME...MOT...LOC 2205Z 275DEG 11KT 3745 9606

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:26 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, May 22, 3:26 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
326 PM CDT THU MAY 22 2014

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 325 PM CDT THU MAY 22 2014

LATE AFTERNOON/EARLY THIS EVENING
PERSISTENT CONVECTION FROM EARLIER THIS MORNING WENT UPSCALE
ALONG THE ASSOCIATED OUTFLOW ACROSS THE FLINT HILLS EARLY THIS
AFTERNOON. INTERSECTION OF STORM ON MESOSCALE OUTLFLOW AND THE
SYNOPTIC STATIONARY FRONT APPARENTLY PRODUCED BRIEF ROPE TORNADO
EAST OF ROSALIA NEAR GREENWOOD/BUTLER COUNTY LINE. SPC MESO
DATA SHOWED MLCAPE OF 1500-2000 J/KG WITH SOME LOW LEVEL CAPE
AIDING INITIAL UPDRAFTS. THIS CONVECTION WAS ASSOCIATED WITH
RESIDUAL WEAK MESO VORT AND SHOULD CONTINUE TO FOSTER STORMS
IN THE WARM/UNSTABLE AIRMASS INTO THE EARLY EVENING ACROSS
SOUTHEAST KANSAS AND THE FLINT HILLS.

LATER TONIGHT THROUGH SUNDAY
ADDITIONAL CONVECTION IS EXPECTED ACROSS THE HIGH PLAINS WHICH
MAY SUPPORT A COUPLE COMPLEX OF STORMS OVERNIGHT. WEAK STEERING
FLOW WILL MAKE IT A BIT DIFFICULT TO PORTEND WHERE CONVECTION
MAY IMPACT THE FORECAST AREA. HOWEVER WILL SHOW A GENERAL
UPTWEAK WITH MODEST POPS OVERNIGHT ACROSS THE ENTIRE AREA.
THE SHORT TERM MODELS ARE SOMEWHAT MORE IN AGREEMENT WITH A
SIGNAL FOR ORGANIZED CONVECTION TO AFFECT MUCH OF THE AREA
LATE FRIDAY INTO EARLY SATURDAY...AND WILL SHOW RELATIVELY
HIGHER POPS IN THESE TIME PERIODS. OTHERWISE...WITH LITTLE OR
NO CAPPING THROUGH SATURDAY...CHANCES FOR CONVECTION WILL REMAIN
IN THE FORECAST ALONG THE QUASI-STATIONARY FRONT. THIS FRONT
WILL WEAKEN AS IT SHIFTS NORTH DURING SUNDAY WITH INCREASING
SOUTHERLY FLOW ACROSS THE AREA. FOCUS FOR MORE ORGANIZED
CONVECTION SHOULD BE SITUATED ACROSS WESTERN KANSAS DURING THE
AFTERNOON., HOWEVER AS A SHORTWAVE EJECTS OUT ACROSS THE AREA
INTO SUNDAY NIGHT...BETTER CHANCES FOR CONVECTION SHOULD
AGAIN TRANSLATE EAST ACROSS MUCH OF THE AREA.

TEMPERATURES WILL REMAIN A LITTLE BIT ABOVE SEASONAL CLIMO
THOUGH NOT NEARLY AS HOT AS RECENT DAYS.

DARMOFAL

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 325 PM CDT THU MAY 22 2014

THE MAIN CHALLENGE IS THE HANDLING OF THE REMNANT CLOSED
UPPER LOW ACROSS THE PLAINS THROUGH EARLY NEXT WEEK. THE
ECMWF HOLDS ON TO THIS A BIT LONGER WHICH WOULD LINGER
PRECIP/CONVECTIVE CHANCES ACROSS SOUTHEAST KANSAS. FOR NOW
WILL MAKE LITTLE CHANGE TO THE GOING FORECAST.

KED

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1230 PM CDT THU MAY 22 2014

A LINE OF SHOWERS AND THUNDERSTORMS EXTENDED ACROSS PORTIONS OF
CENTRAL AND SOUTH CENTRAL KANSAS. THIS LINE WAS MOVING SLOWLY
EASTWARD ACROSS THE AREA AND WILL IMPACT KICT BETWEEN 1830Z AND
1915Z WITH TRANSIENT MVFR CIGS OR LOWER BRIEFLY POSSIBLE. AN
OUTFLOW BOUNDARY WAS ALSO MOVING SOUTH ACROSS SOUTHEAST KANSAS AND
MAY PROVIDE AN ADDITIONAL FOCUS FOR DEEP MOIST CONVECTION DURING
THE AFTERNOON HOURS POSSIBLY IMPACTING KCNU. WE'RE EXPECTING A
LULL IN THE ACTIVITY BEHIND THIS LINE BEFORE ADDITIONAL SHOWERS
AND THUNDERSTORMS APPROACH FROM THE HIGH PLAINS AFTER 04-05Z.
UNCERTAINTY REMAINS IN HOW FAR EAST THE STORMS WILL SURVIVE BEFORE
DIMINISHING AFTER 07-09Z.

MWM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    66  82  65  81 /  40  50  60  50
HUTCHINSON      64  80  64  81 /  50  50  60  50
NEWTON          64  80  64  80 /  40  50  60  60
ELDORADO        64  80  64  80 /  40  50  60  60
WINFIELD-KWLD   66  83  65  82 /  40  50  50  50
RUSSELL         62  78  62  81 /  40  40  60  50
GREAT BEND      63  78  63  80 /  50  40  60  50
SALINA          63  80  64  81 /  40  40  60  50
MCPHERSON       64  80  64  80 /  40  50  60  50
COFFEYVILLE     67  83  66  83 /  40  40  40  50
CHANUTE         65  81  65  81 /  40  40  40  50
IOLA            64  80  65  80 /  50  40  40  60
PARSONS-KPPF    66  83  65  82 /  40  40  40  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, May 22, 4:06 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
406 PM CDT THU MAY 22 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-232115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
406 PM CDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW STRONG TO MARGINALLY SEVERE STORMS WILL CONTINUE TO AFFECT
PARTS OF SOUTHEAST KANSAS AND THE SOUTHERN FLINT HILLS INTO EARLY
THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF GOLF BALL
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. A FEW FUNNEL CLOUDS AND
A BRIEF TORNADO WILL ALSO BE POSSIBLE.

ADDITIONAL STORMS ARE POSSIBLE LATER TONIGHT ACROSS THE ENTIRE
AREA. WHILE ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...A FEW
STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SUMMER LIKE WEATHER PATTERN WILL BRING ADDITIONAL CHANCES FOR
THUNDERSTORMS FOR FRIDAY THROUGH WEDNESDAY. THE BEST CHANCE FOR
STORMS WILL BE FRIDAY NIGHT INTO EARLY SATURDAY AND AGAIN ON
SUNDAY NIGHT. STRONG AND A FEW MARGINALLY SEVERE STORMS WILL
REMAIN POSSIBLE THROUGH THE MEMORIAL HOLIDAY WEEKEND. SOME
STORMS MAY ALSO CONTAIN LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS A REMOTE POSSIBILITY EARLY THIS
EVENING ACROSS SOUTHEAST KANSAS AND THE SOUTHERN FLINT HILLS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Local storm report, May 22, 3:22 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
322 PM CDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND GST     16 ENE EL DORADO        37.91N 96.59W
05/22/2014  E60 MPH          BUTLER             KS   PUBLIC

            RELAYED BY GREENWOOD EM

&&

SMF
Special weather statement, May 22, 3:28 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
328 PM CDT THU MAY 22 2014

KSZ093-222100-
COWLEY-
328 PM CDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 400 PM CDT

* AT 327 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF GEUDA SPRINGS...OR
  10 MILES SOUTHWEST OF WINFIELD...MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WINFIELD...ARKANSAS CITY AND STROTHER FIELD AIRPORT.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3707 9715 3727 9714 3728 9684 3705 9685
      3704 9715
TIME...MOT...LOC 2028Z 280DEG 13KT 3719 9711

MCGUIRE
Local storm report, May 22, 3:39 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
339 PM CDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             5 W EUREKA              37.82N 96.38W
05/22/2014  E0.75 INCH       GREENWOOD          KS   EMERGENCY MNGR

&&

SMF
Special weather statement, May 22, 4:07 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
407 PM CDT THU MAY 22 2014

KSZ071-222130-
WOODSON-
407 PM CDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN WOODSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 430 PM CDT

* AT 406 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF NEOSHO FALLS...OR 9
  MILES EAST OF YATES CENTER...MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEOSHO FALLS.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3777 9553 3778 9570 3797 9575 3804 9552
      3788 9552 3782 9552
TIME...MOT...LOC 2107Z 247DEG 8KT 3788 9558

MCGUIRE
Local storm report, May 22, 4:28 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
428 PM CDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HAIL             ARKANSAS CITY           37.07N 97.04W
05/22/2014  E0.88 INCH       COWLEY             KS   TRAINED SPOTTER

&&

VJP
Special weather statement, May 22, 4:28 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
428 PM CDT THU MAY 22 2014

KSZ071-072-222200-
ALLEN-WOODSON-
428 PM CDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL ALLEN COUNTY IN SOUTHEAST KANSAS...
  EAST CENTRAL WOODSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 500 PM CDT

* AT 426 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF YATES CENTER...
  MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  IOLA AND BASSETT.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3793 9537 3775 9551 3782 9567 3798 9560
TIME...MOT...LOC 2129Z 271DEG 7KT 3787 9560

CARUSO

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 1:17 AM CDTSpecial Weather StatementICTRussell28 min
May 22, 1:28 AM CDTSpecial Weather StatementICTRussell32 min
May 22, 1:53 AM CDTSpecial Weather StatementICTLincoln22 min
May 22, 2:22 AM CDTSpecial Weather StatementICTLincoln23 min
May 22, 1:54 PM CDTSpecial Weather StatementICTChase36 min
May 22, 2:01 PM CDTSevere Thunderstorm WarningICTButler, Chase44 min
May 22, 2:54 PM CDTSpecial Weather StatementICTGreenwood36 min
May 22, 3:00 PM CDTSevere Thunderstorm WarningICTGreenwood45 min
May 22, 3:28 PM CDTSpecial Weather StatementICTCowley32 min
May 22, 3:43 PM CDTSevere Thunderstorm WarningICTGreenwood47 min
May 22, 4:03 PM CDTSevere Thunderstorm WarningICTCowley42 min
May 22, 4:05 PM CDTSevere Thunderstorm WarningICTElk40 min
May 22, 4:07 PM CDTSpecial Weather StatementICTWoodson23 min
May 22, 4:26 PM CDTSevere Thunderstorm WarningICTGreenwood, Wilson, Woodson64 min
May 22, 4:28 PM CDTSpecial Weather StatementICTAllen32 min
May 22, 5:00 PM CDTSpecial Weather StatementICTNeosho30 min
May 22, 5:19 PM CDTSpecial Weather StatementICTAllen26 min
May 22, 5:40 PM CDTSpecial Weather StatementICTNeosho35 min
May 22, 6:13 PM CDTSpecial Weather StatementICTMontgomery47 min
May 22, 6:29 PM CDTSpecial Weather StatementICTHarper46 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.